Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive 

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-22532

Barbour, A D; Brown, T (1996). Approximate versions of Melamed's theorem. Journal of Applied Probability, 33(2):472-489.

[img]
Preview
PDF (Preprint)
1230Kb

Abstract

In 1979, Melamed proved that, in an open migration process, the absence of 'loops' is necessary and sufficient for the equilibrium flow along a link to be a Poisson process. In this paper, we prove approximation theorems with the same flavour: the difference between the equilibrium flow along a link and a Poisson process with the same rate is bounded in terms of expected numbers of loops. The proofs are based on Stein's method, as adapted for bounds on the distance of the distribution of a point process from a Poisson process in Barbour and Brown (1992b). Three different distances are considered, and illustrated with an example consisting of a system of tandem queues with feedback. The upper bound on the total variation distance of the process grows linearly with time, and a lower bound shows that this can be the correct order of approximation.

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
DDC:510 Mathematics
Language:English
Date:1996
Deposited On:08 Apr 2010 17:13
Last Modified:27 Nov 2013 17:56
Publisher:Applied Probability Trust
ISSN:0021-9002
Publisher DOI:10.2307/3215072
Related URLs:http://www.jstor.org/stable/3215072
Citations:Web of Science®. Times Cited: 5
Google Scholar™

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page